Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
121 Doctors are Online

What treatment must be taken for yellow mucus discharge from the anus ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
I discharged yellow mucus from my anus for the 3rd time now. the first time was around 12-14 days ago. the last time was today with a very long string of mocus. It's discharging only after discharging stool. I'm a 10 years smoker and i've been coughing a lot lately with mucus coming out of lungs everyday several times. What is happening to me? What's this called? Do i need to rush to a doctor? What is the treatment? Thanks alot for ur help.
Posted Sat, 28 Apr 2012 in Digestion and Bowels
Answered by Dr. Deepak Anvekar 3 hours later

From the description of the cough and mucus expectoration it seems that you might be having a sorethroat (Bacterial pharyngitis). You might benefit by medications like -

1. Robitussin DM - to relieve your cough.
2. ADVIL - to reduce the inflammation and
3. Cough lozenges - to sooth the throat.

In addition if the condition worsens, and you develop fever , and purulent expectoration you might need to consult a doctor for prescription of antibiotics to treat the infection.

Mucus is produced in the intestinal tract as way to coat and protect the gut lining. Having too much or too little mucos can cause problems.

Presence of yellowish mucus, could be a sign of infection and a stool examination might be helpful to the know the exact cause.

In case of blood in stools, pain while having bowel movements is present it could be a sign of anorectal fissures or fistulas. A rectal examination can be helpful to detect them.

Since you have multiple medical issues, it would be in your best interest to see your doctor for proper treatment.

Hope I have answered your query.

If you have any more queries, I will be available to answer them as well.
Above answer was peer-reviewed by
Follow-up: What treatment must be taken for yellow mucus discharge from the anus ? 43 minutes later
I will go to a doctor soon.

However, what diseases have the symptoms of this yellowish mucus discharge? anything I need to worry about?
Answered by Dr. Deepak Anvekar 43 minutes later

Some conditions, which can present with yellow mucus include Ulcerative Colitis, infections.

In ulcerative colitis, the mucus membrane of the intestine becomes inflamed and develops ulcers. These ulcers bleed and produce pus and mucus, which may be visible as they are passed in the stool. In IBS, there may be increased mucus production by the lining of the intestine, which is then passed. Mucus is more often associated with diarrhea-predominant IBS.

Bacterial Infections : such as those from Campylobacter, Salmonella, Shigella, and Yersinia, may also cause mucus in the stool. A bacterial infection may also cause diarrhea, fever, and abdominal cramps. Some bacterial infections may resolve on their own without treatment, but some cases may be serious and require treatment with antibiotics.

But since you dont have the other symptoms as disscussed, you need not worry about them.

Getting a stool test will be helpful to know the exact cause.

In the mean time, using probiotic medications and enzyme supplements will help to improve digestion.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor